Format

Send to

Choose Destination
See comment in PubMed Commons below
Ceska Gynekol. 1999 Jul;64(4):261-6.

[Effect of estrogens on final body height in girls with a constitutionally tall stature--risk or benefit?].

[Article in Czech]

Author information

1
II. dĕtská klinika 2. LF UK a FN, Praha.

Abstract

OBJECTIVE:

Investigation of the effect of a long-term oestrogen treatment on the growth and development of children, elaboration of a theoretical model for remaining growth of girls on a long-term oestrogen therapy predicting reduction of the final height in girls with constitutionally tall stature, analysis of early and late side-effects of therapy.

TYPE OF STUDY:

Open clinical study. NAME AND PLACE OF DEPARTMENT: Endocrine out-patient clinic of the Second Paediatric Department and gynaecological out-patient clinic for children and adolescents of the Gynaecological-Obstetric Department, Second Medical School--Charles University and University Hospital Prague--Motol.

METHOD:

Elaboration of theoretical model for remaining growth of girls on a long-term oestrogen therapy was based on an analysis of the remaining growth of upper and lower body segment of healthy Czech girls.

RESULTS:

The extent of assumed reduction of the final height in girls with constitutionally tall stature treated with oestrogen declines with advancing age at the onset of treatment. The optimal age for the onset of treatment is between 10 and 11 years.

CONCLUSION:

Treatment can be recommended only in girls with growth prediction above 185 cm and serious psychological difficulties resulting from excessive height, always after careful analysis of the biological development and growth prediction. In every case it is necessary to evaluate the possible benefit of treatment in relation to potential risks. The greatest problem is according to the authors late onset and overrating of the therapeutic possibilities.

PMID:
10568066
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center